Alert archive / South Dakota / Wind Chill Warnings in 2013
Wind Chill Warning 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill warning at Dec 6, 2013, 3:02 PM CST for 15 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 21 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 6, 2013, 3:02 PM CST (21:02 UTC)
- Expired
- Dec 7, 2013, 12:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Roberts County, SD, Spink County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 40 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 6, 6:15 PM CST | EXTR WIND CHILL -36 | 10 W Long Lake, SD | |
| Dec 6, 8:00 PM CST | EXTR WIND CHILL -36 | Aberdeen, SD | |
| Dec 6, 11:53 PM CST | EXTR WIND CHILL -40 | Aberdeen, SD | |
| Dec 7, 12:00 AM CST | EXTR WIND CHILL -37 | 1 Sw Bowdle, SD | |
| Dec 7, 6:00 AM CST | EXTR WIND CHILL -39 | Mobridge, SD | |
| Dec 7, 6:15 AM CST | EXTR WIND CHILL -47 | 10 W Long Lake, SD | SAND LAKE RAWS |
| Dec 7, 8:00 AM CST | EXTR WIND CHILL -47 | Aberdeen, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KABR 062102 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 302 PM CST FRI DEC 6 2013 ...DANGEROUSLY COLD WIND CHILLS CONTINUE THROUGH SATURDAY... .AN ARCTIC AIR-MASS OVER THE NORTHERN PLAINS WILL COMBINE WITH BREEZY NORTHWEST WINDS TO PRODUCE BITTERLY COLD WIND CHILLS. MNZ039-046-SDZ004>011-017>023-070915- /O.UPG.KABR.WC.Y.0008.000000T0000Z-131207T1500Z/ /O.NEW.KABR.WC.W.0003.131206T2102Z-131207T1800Z/ TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN- DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH... WEBSTER...FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE 302 PM CST FRI DEC 6 2013 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST SATURDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * TIMING...BITTERLY COLD WIND CHILLS ARE EXPECTED THROUGH LATE MORNING SATURDAY. * WIND...LIGHT NORTHWESTERLY WINDS OF 5 TO 10 MPH. * WIND CHILL VALUES...35 BELOW TO 45 BELOW ZERO TONIGHT INTO SATURDAY MORNING. * IMPACTS...THE COMBINATION OF WINDS AND COLD TEMPERATURES CAN CAUSE FROSTBITE TO EXPOSED SKIN IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SDZ003-015-016-033>037-045-048-051-070915- /O.EXT.KABR.WC.Y.0008.000000T0000Z-131207T1800Z/ CORSON-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN- BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...GETTYSBURG... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 302 PM CST FRI DEC 6 2013 /202 PM MST FRI DEC 6 2013/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/ SATURDAY... * TIMING...BITTERLY COLD WIND CHILLS ARE EXPECTED THROUGH LATE SATURDAY MORNING. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO TONIGHT INTO SATURDAY MORNING. * IMPACTS...THE COMBINATION OF WINDS AND COLD TEMPERATURES CAN CAUSE FROSTBITE TO EXPOSED SKIN IN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SD/DORN
3 follow-up statements
000 WWUS43 KABR 070240 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 840 PM CST FRI DEC 6 2013 ...DANGEROUSLY COLD WIND CHILLS CONTINUE THROUGH SATURDAY... .AN ARCTIC AIR MASS OVER THE NORTHERN PLAINS COMBINED WITH WEST WINDS WILL CONTINUE TO PRODUCE BITTERLY COLD WIND CHILLS. MNZ039-046-SDZ004>011-017>023-071045- /O.CON.KABR.WC.W.0003.000000T0000Z-131207T1800Z/ TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN- DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH... WEBSTER...FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE 840 PM CST FRI DEC 6 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * TIMING...BITTERLY COLD WIND CHILLS ARE EXPECTED THROUGH LATE MORNING SATURDAY. * WIND CHILL VALUES...35 BELOW TO 45 BELOW ZERO TONIGHT INTO SATURDAY MORNING. * IMPACTS...THE COMBINATION OF WINDS AND COLD TEMPERATURES CAN CAUSE FROSTBITE TO EXPOSED SKIN IN LESS THAN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ003-015-016-033>037-045-048-051-071045- /O.CON.KABR.WC.Y.0008.000000T0000Z-131207T1800Z/ CORSON-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN- BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...GETTYSBURG... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 840 PM CST FRI DEC 6 2013 /740 PM MST FRI DEC 6 2013/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SATURDAY... * TIMING...BITTERLY COLD WIND CHILLS ARE EXPECTED THROUGH LATE SATURDAY MORNING. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO TONIGHT INTO SATURDAY MORNING. * IMPACTS...THE COMBINATION OF WINDS AND COLD TEMPERATURES CAN CAUSE FROSTBITE TO EXPOSED SKIN IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MOHR
000 WWUS43 KABR 071004 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 404 AM CST SAT DEC 7 2013 ...DANGEROUSLY COLD WIND CHILLS CONTINUE THIS MORNING... .AN ARCTIC AIR MASS OVER THE NORTHERN PLAINS COMBINED WITH WEST WINDS WILL CONTINUE TO PRODUCE BITTERLY COLD WIND CHILLS. MNZ039-046-SDZ004>011-017>023-071800- /O.CON.KABR.WC.W.0003.000000T0000Z-131207T1800Z/ TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN- DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH... WEBSTER...FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE 404 AM CST SAT DEC 7 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...BITTERLY COLD WIND CHILLS ARE EXPECTED THROUGH THE MORNING HOURS. * WIND CHILL VALUES...35 BELOW TO 45 BELOW ZERO. * IMPACTS...THE COMBINATION OF WINDS AND COLD TEMPERATURES CAN CAUSE FROSTBITE TO EXPOSED SKIN IN LESS THAN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ003-015-016-033>037-045-048-051-071800- /O.CON.KABR.WC.Y.0008.000000T0000Z-131207T1800Z/ CORSON-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN- BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...GETTYSBURG... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 404 AM CST SAT DEC 7 2013 /304 AM MST SAT DEC 7 2013/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * TIMING...BITTERLY COLD WIND CHILLS ARE EXPECTED THROUGH THE MORNING HOURS. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. * IMPACTS...THE COMBINATION OF WINDS AND COLD TEMPERATURES CAN CAUSE FROSTBITE TO EXPOSED SKIN IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
000 WWUS43 KABR 071800 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1200 PM CST SAT DEC 7 2013 MNZ039-046-SDZ004>011-017>023-071900- /O.CAN.KABR.WC.W.0003.000000T0000Z-131207T1800Z/ TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN- DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH... WEBSTER...FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE 1200 PM CST SAT DEC 7 2013 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND CHILL WARNING. WITH GENERALLY LIGHT WINDS...AND TEMPERATURES SLOWLY WARMING...THE WIND CHILL WARNING HAS EXPIRED AT NOON. WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO ARE STILL LIKELY AT TIMES TODAY INTO TONIGHT. $$ SDZ003-015-016-033>037-045-048-051-071900- /O.CAN.KABR.WC.Y.0008.000000T0000Z-131207T1800Z/ CORSON-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN- BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...GETTYSBURG... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1200 PM CST SAT DEC 7 2013 /1100 AM MST SAT DEC 7 2013/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND CHILL ADVISORY. WITH GENERALLY LIGHT WINDS...AND TEMPERATURES SLOWLY WARMING...THE WIND CHILL ADVISORY HAS EXPIRED AT NOON. WIND CHILLS OF 10 BELOW TO 20 BELOW ZERO ARE STILL LIKELY AT TIMES TODAY INTO TONIGHT. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill warning went out at Dec 6, 11:37 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Dec 6, 11:37 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1137 AM CST FRI DEC 6 2013
.UPDATE...
SEE BELOW FOR AN UPDATED AVIATION FORECAST DISCUSSION.
ARCTIC HIGH PRESSURE CONTINUES TO DOMINATE THE NORTHERN PLAINS
WITH CURRENT OBS SHOWING TEMPERATURES BETWEEN 5 BELOW TO 10 BELOW
ZERO. BASED ON THE PAST FEW RUNS OF THE GFS LAMP GUIDANCE...HIGHS
TODAY WILL LIKELY REACH THE SINGLE DIGITS ON EITHER SIDE OF ZERO
AT BEST. WITH A VAST MAJORITY OF THE NORTHERN PLAINS UNDER CLEAR
SKIES...HAVE SIGNIFICANTLY LOWERED SKY GRIDS THROUGH THIS EVENING.
THE CAVEAT IS THE MISSOURI RIVER VALLEY WHERE WARM OPEN WATER IS
CREATING CLOUDS...FOG...AND PERHAPS SOME LIGHT SNOWFALL.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH SUNDAY
CURRENT SURFACE ANALYSIS SHOWS A HIGH PRESSURE RIDGE EXTENDING OUT
OF CANADA ACROSS MONTANA AND INTO WESTERN SOUTH DAKOTA. OUR CWA
STILL REMAINS TO THE NORTHEAST OF THE RIDGE...WITH A MODERATE TO
WEAK PRESSURE GRADIENT OVERHEAD. ALMOST ALL CWA OBS ARE REPORTING
WINDCHILL VALUES TWENTY FIVE BELOW ZERO OR COLDER THIS MORNING.
ALSO...WE ARE AGAIN SEEING FLURRIES AROUND THE PIERRE AREA DUE TO
THE EFFECTS OF LAKE OAHE.
TEMPERATURES THIS AFTERNOON ARE ONLY EXPECTED TO RANGE FROM THE
SINGLE DIGITS BELOW TO THE SINGLE DIGITS ABOVE ZERO. THE RIDGE
WILL GRADUALLY SAG SOUTHEAST...HOWEVER WIND SPEEDS THROUGH THE
AFTERNOON WILL REMAIN IN THE 10 TO 15 MPH RANGE THROUGH THE
DAY...ALLOWING FOR WIND CHILL VALUES IN THE 15 BELOW TO 25 BELOW
RANGE. WENT BACK AND FORTH OVER WHAT TO DO WITH THE WIND CHILL
ADVISORY TONIGHT THROUGH SATURDAY MORNING...MAINLY CONCERNING THE
SOUTHWEST CWA. THIS REGION WILL EVENTUALLY BE UNDER WEAK MID LEVEL
WARM AIR ADVECTION BY SATURDAY MORNING...AND EXPECT ASSOCIATED
CLOUD COVER TO GRADUALLY SPREAD OVER THIS REGION. AT THE SAME TIME
THE BROAD AREA OF HIGH PRESSURE WILL EXTEND FROM NORTHWEST TO
SOUTHEAST ACROSS THE STATE AND THIS WILL MEAN THAT WINDS WILL GO
FAIRLY LIGHT ACROSS CENTRAL SOUTH DAKOTA AT SOME TIME OVERNIGHT.
GIVEN THIS COMBINATION...AN ARGUMENT COULD BE MADE THAT THE WIND
CHILL ADVISORY SHOULD BE EXPIRED ACROSS THIS AREA BEFORE THE
REMAINING CWA. HOWEVER...STILL EXPECTING TEMPERATURES TO BE JUST
AS COLD OR COLDER THAN THE PREVIOUS NIGHTS...AND IT WILL BE
DIFFICULT TO PINPOINT THE EXACT LINE OF GREATER THAN OR LESS THAN
5 MPH WINDS...SO FOR SIMPLICITY...OPTED TO JUST EXTEND THE ENTIRE
ADVISORY INTO SATURDAY MORNING. THE NORTHERN AND EASTERN CWA WILL
EASILY DROP INTO THE ADVISORY CRITERIA.
SATURDAY AND SUNDAY THE UPPER LEVEL PATTERN TRANSITIONS FROM NEAR
ZONAL TO SOUTHWEST AS A POSITIVELY TILTED TROUGH MOVES ACROSS THE
WESTERN CONUS. THE GREATEST MOISTURE WILL REMAIN SOUTH OF OUR
CWA...HOWEVER THERE SHOULD BE ENOUGH SATURATION AND ISENTROPIC
LIFT TO PRODUCE LIGHT SNOWFALL ACROSS THE CWA ON SUNDAY. IT IS
GENERALLY LOOKING LIKE LESS THAN AN INCH OF SNOW...WITH PERHAPS
HAVE FEW SLIGHTLY HIGHER SNOWFALL AMOUNTS ACROSS THE SOUTHEAST
CWA.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
A BROAD UPPER LEVEL TROUGH WILL BE OVER THE PLAINS WHEN THE
PERIOD STARTS. A SERIES OF SHORTWAVES WILL TRACK ACROSS THE REGION
IN ASSOCIATION WITH THIS TROUGH...WITH THE STRONGEST WAVES COMING
THROUGH LATE SUNDAY NIGHT/EARLY MONDAY...AND ANOTHER MONDAY NIGHT
INTO EARLY TUESDAY...WITH ONE FINAL WAVE MOVING THROUGH ON
WEDNESDAY.
AN AREA OF PRECIPITATION LOOKS TO JUST BE SKIRTING THE EASTERN CWA
SUNDAY NIGHT...BUT EXITS QUICKLY AS HIGH PRESSURE BEGINS TO PUSH
IN FROM THE WEST. THE HIGH WILL NOT STICK AROUND VERY
LONG...GETTING PUSHED SOUTHWARD BY A CLIPPER THAT IS FORECAST TO
TRACK ACROSS THE NORTHERN PLAINS MONDAY AND MONDAY NIGHT. AT THIS
TIME...IT DOES NOT LOOK LIKE MUCH PRECIPITATION WILL OCCUR WITH
THIS SYSTEM...BUT WILL KEEP SMALL POPS IN AS SOME LIGHT SNOW IS
POSSIBLE. THE REMAINDER OF THE PERIOD LOOKS TO BE DRY AS HIGH
PRESSURE WILL BE THE DOMINANT FEATURE. BY WEDNESDAY NIGHT...SOME
DIFFERENCES BEGIN TO SHOW UP IN THE MODELS...WITH THE GFS BRINGING
A STRONGER LOW ACROSS THE REGION THAN THE ECMWF. NOT MUCH IN THE
WAY OF UPPER SUPPORT AT THIS TIME...SO WILL JUST LEAVE THE TIME
PERIOD DRY.
COLD AIR WILL REMAIN IN PLACE UNTIL WEDNESDAY/WEDNESDAY
NIGHT...WITH DAYTIME HIGHS IN THE SINGLE DIGITS AND TEENS. SUBZERO
OVERNIGHT LOWS ARE EXPECTED SUNDAY NIGHT...MONDAY NIGHT AND
TUESDAY NIGHT. BY THE VERY END OF THE PERIOD...SOME WARMER AIR
LOOKS TO MOVE IN WITH THURSDAYS TEMPERATURES BACK TO NEAR NORMAL.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
UNDER A CLEAR SKY AND LIGHT WINDS VFR CIG/VISBY CONDITIONS WILL
PREVAIL ACROSS THE AREA THIS AFTERNOON THROUGH SATURDAY MORNING.
THE CAVEAT IS ACROSS PORTIONS OF THE MISSOURI RIVER
VALLEY...INCLUDING THE KPIR TERMINAL...WHERE THE WARM OPEN WATER OF
LAKE OAHE IS CREATING A LAKE EFFECT BAND OF IFR CLOUDS AND SNOW.
ONCE BOUNDARY LAYER WINDS GO LIGHT AND VARIABLE LATER THIS
EVENING...THE BAND OF CLOUDS AND SNOW /AND IFR WEATHER/ SHOULD
END AT THE KPIR TERMINAL...WITH PERHAPS JUST A SCATTERED TO BROKEN
LAYER OF MID/HIGH CLOUDS STREAMING ACROSS THE REGION.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY UNTIL 9 AM CST /8 AM MST/ SATURDAY FOR
BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-
DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-
LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-
SULLY-WALWORTH.
MN...WIND CHILL ADVISORY UNTIL 9 AM CST SATURDAY FOR BIG STONE-
TRAVERSE.
&&
UPDATE...SD/DORN
SHORT TERM...SERR
LONG TERM...PARKIN
AVIATION...DORN
WEATHER.GOV/ABERDEENHazardous weather outlook, Dec 6, 4:34 AM CST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 434 AM CST FRI DEC 6 2013 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-071045- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 434 AM CST FRI DEC 6 2013 /334 AM MST FRI DEC 6 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT BITTERLY COLD TEMPERATURES AND DANGEROUSLY LOW WIND CHILL VALUES WILL REMAIN ACROSS THE REGION THROUGH SATURDAY MORNING. HIGH TEMPERATURES TODAY WILL RANGE FROM THE SINGLE DIGITS ABOVE TO THE SINGLE DIGITS BELOW ZERO. WIND CHILL VALUES WILL BE IN THE 15 BELOW TO 25 BELOW ZERO RANGE. OVERNIGHT LOWS PLUMMET INTO THE TEENS AND TWENTIES BELOW ZERO...AND WIND CHILL VALUES WILL RANGE FROM 20 BELOW TO 40 BELOW ZERO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SLIGHT IMPROVEMENT OF TEMPERATURES AND WIND CHILL IS EXPECTED BY SATURDAY AFTERNOON. A WEAK LOW PRESSURE SYSTEM IS EXPECTED TO SPREAD LIGHT SNOW OVER THE AREA SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SERR
Nearby
Wind Chill Warnings in South Dakota, 2013Wind Chill Warnings in Minnesota, 2013Every wind chill warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.